Home Drink & Drugs

Be careful if you are ever given Metronidazole anti-biotic

Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
I was given this for an tooth abscess infection two days ago. Today I was in A&E with severe problems.

For the first time ever I seriously considered the possibility I was going to die.

I was given 200mg tablets, I reached about my 6th tablet over the course of 2-3 days when the problems started.

Hallucinations
vision distortion
vomiting
diarrhoea
balance problems(trouble walking)
severe fatigue
slurred speech
Severe fever(I was rolling all over the hospital bed, unable to sit still)
shaking even though feeling very hot and cold at the same time
high temperature
Hard to breath
pins and needles type tingling throughout arms, legs and chest
pains in my back
feeling faint

As you can see, all those symptoms combined make for a very unpleasant experience. It was one of the most horrible experiences of my life. My eyes were rolling into the back of my head.

I was discharged from A&E today after symptoms subsided but I am still feeling some of the effects mildy.

I'm allergic to penacillin, I don't know if that makes a difference.

I also have a mild infection in my blood but the doctor believes the problem is the strong anti-biotic I was given.

I made this post to warn anyone to possibly think twice before taking this anti-biotic. I don't think it is worth the risk considering how bad I felt. I was ready to faint at any moment.

Comments

  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I'd be more worried about the NTP classing Metronidazole as a carcinogen.

    Glad the reaction was caught quickly enough not to do any perminent damage! I hope you fully recover soon.

    Dan
Sign In or Register to comment.